Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 33, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Sep 10, 2006, 8:52 PM CDT for Kiowa County, Washita County, Oklahoma. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2006, 8:52 PM CDT (01:52 UTC)
- Expired
- Sep 10, 2006, 9:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 91 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 9:15 PM CDT | TSTM WND GST 65 | Rocky, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 110152 TOROUN OKC075-149-110215- /O.NEW.KOUN.TO.W.0033.060911T0152Z-060911T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 852 PM CDT SUN SEP 10 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN KIOWA COUNTY IN SOUTHWEST OKLAHOMA SOUTHERN WASHITA COUNTY IN WESTERN OKLAHOMA * UNTIL 915 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTHEAST OF SENTINEL...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE DILL CITY...GOTEBO...ROCKY AND SENTINEL. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3530 9912 3515 9924 3506 9921 3506 9871 $$
2 follow-up statements
000 WWUS54 KOUN 110155 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 856 PM CDT SUN SEP 10 2006 OKC075-149-110215- /O.CON.KOUN.TO.W.0033.000000T0000Z-060911T0215Z/ WASHITA OK-KIOWA OK- 856 PM CDT SUN SEP 10 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR KIOWA AND WASHITA COUNTIES... AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SENTINEL... MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE GOTEBO...HOBART...ROCKY AND SENTINEL. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3525 9907 3515 9924 3495 9925 3492 9873 $$ WR
000 WWUS54 KOUN 110209 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 909 PM CDT SUN SEP 10 2006 OKC075-149-110219- /O.EXP.KOUN.TO.W.0033.000000T0000Z-060911T0215Z/ WASHITA OK-KIOWA OK- 909 PM CDT SUN SEP 10 2006 ...THE TORNADO WARNING FOR KIOWA AND WASHITA COUNTIES EXPIRES AT 915 PM CDT... THE STORM HAS WEAKENED AS IT HAS MOVED INTO NORTHERN KIOWA COUNTY. THE TORNADO THREAT HAS DIMINISHED. LAT...LON 3525 9907 3515 9924 3495 9925 3492 9873 $$ WR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 10, 2:45 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Sep 10, 2:45 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT SUN SEP 10 2006 .DISCUSSION...CLUSTER OF TSTMS WHICH MOVED THROUGH WRN OK EARLIER THIS MORNING CONTINUE TO PUSH SEWD ALONG SRN PERIPHERY OF THE FA. OUTFLOW BOUNDARY FROM THESE STORMS STRETCHES FROM SCTNRL OK WWD ACROSS WRN N TX ZONES INTO THE PANHANDLE. LAPS SHOWS CAPES AOA 2000 J/KG VCNTY OF THE BOUNDARY NEAR SW CORNER OF THE FA AND IN THE PAST HOUR SAT/RADAR SHOWS NEW DEVELOPMENT IN THAT AREA. GIVEN INSTABILITY AND MDT SHEAR A FEW STRONG/SVR STORMS WILL BE POSSIBLE LATE THIS AFTN/EVE. CDFNT FROM KS INTO TX PANHANDLE EXPECTED TO MOVE SEWD INTO THE FA TONIGHT. THIS COMBINED WITH ANOTHER S/W MOVING OUT OF THE ROCKIES WILL KEEP REL HIGH FOR TONIGHT. FRONT EXPECTED TO CONTINUE PUSHING SWD ON MONDAY CLEARING THE SE HALF OF THE FA DURING THE DAY. WILL KEEP POPS MAINLY OVER THE SE HALF MONDAY WITH FRONT MOVING THROUGH AND YET ANOTHER IMPULSE MOVING THROUGH IN NWLY FLOW ALOFT. WILL DRY FCST OUT MONDAY NIGHT INTO TUESDAY AS COOLER DRIER LOW LVL AIR FILTERS IN AND UPR TROF AXIS MOVES EAST OF THE AREA. DRY WX WITH MODERATING TEMPS THROUGH MUCH OF THE REST OF THE WEEK WITH UPR RDG BUILDING INTO THE AREA. MED RANGE MODELS CONTINUE TO SHOW UPR TROF DEVELOPING OVER THE WRN U.S. LATE IN THE WEEK WITH SWLY UPR FLOW DEVELOPING OVER THE FA. WILL NOT MAKE MUCH CHANGE TO LATTER PDS OF THE EXTENDED PD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 82 60 82 / 50 40 10 10 HOBART OK 65 81 60 82 / 50 30 10 10 WICHITA FALLS TX 67 85 63 84 / 50 40 10 10 GAGE OK 57 78 53 81 / 40 10 10 10 PONCA CITY OK 64 80 58 81 / 50 20 10 10 DURANT OK 68 86 63 83 / 40 40 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/02
Hazardous weather outlook, Sep 10, 11:55 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN SEP 10 2006
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN SEP 10 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF NORTHWEST OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS WEST OF A LINE FROM HOLLIS TO CHEYENNE TO ALVA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON INTO THE EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD MONITOR THE WEATHER FORECAST THOUGH THE DAY.
DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS
AFTERNOON. ALTHOUGH SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL... THE RISK OF SEVERE WEATHER IS
LOW.
AN UPPER LEVEL STORM SYSTEM WILL MOVE EAST THROUGH THE CENTRAL AND
SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT. A SURFACE COLD FRONT
LOCATED FROM SOUTHWEST KANSAS INTO THE OKLAHOMA AND TEXAS PANHANDLES
WILL MOVE SOUTHEAST INTO NORTHWEST OKLAHOMA LATE THIS AFTERNOON AND
INTO CENTRAL AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS LATE
TONIGHT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON NEAR
THIS COLD FRONT FROM CENTRAL KANSAS SOUTHWARD ACROSS NORTHWEST
OKLAHOMA INTO THE TEXAS PANHANDLE. OTHER THUNDERSTORMS MAY DEVELOP
ALONG RESIDUAL SURFACE BOUNDARIES LEFT BEHIND BY THIS MORNINGS
CONVECTION. ALTHOUGH AREAS OF CLOUDS WILL REMAIN THIS AFTERNOON...
ENOUGH SUNSHINE IS EXPECTED TO CREATE MODERATE AMOUNTS OF
INSTABILITY BY LATER THIS AFTERNOON... ESPECIALLY ACROSS WESTERN AND
NORTHWESTERN OKLAHOMA. THIS INSTABILITY COULD ALLOW FOR A FEW SEVERE
THUNDERSTORMS TO DEVELOP ACROSS FAR WESTERN AND NORTHWESTERN
OKLAHOMA THIS AFTERNOON. THE CHANCES OF SEVERE WEATHER WILL DIMINISH
DURING THE EVENING HOURS AS INSTABILITY DECREASES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY SEP 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE MONDAY... THEN DECREASE FROM
NORTH TO SOUTH MONDAY NIGHT AND TUESDAY AS COOLER AND DRIER AIR
MOVES INTO OKLAHOMA AND NORTH TEXAS BEHIND THIS COLD FRONT. SLIGHT
CHANCES OF THUNDERSTORMS RETURN TO THE AREA ON FRIDAY AND CONTINUE
THROUGH NEXT WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30In the hours before
Special weather statement, Sep 10, 6:48 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 648 PM CDT SUN SEP 10 2006 OKZ016-110020- CUSTER OK- 648 PM CDT SUN SEP 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF MOOREWOOD AT 648 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
Local storm report, Sep 10, 7:04 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT SUN SEP 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 15 WNW WILLOW 35.14N 99.75W
09/10/2006 E1.75 INCH BECKHAM OK PUBLIC
&&
JPIKELocal storm report, Sep 10, 7:13 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT SUN SEP 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL ROLL 35.78N 99.72W
09/10/2006 E1.75 INCH ROGER MILLS OK PUBLIC
&&
JPIKELocal storm report, Sep 10, 7:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT SUN SEP 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 7 NNE CHEYENNE 35.71N 99.63W
09/10/2006 E60 MPH ROGER MILLS OK PUBLIC
&&
JPIKELocal storm report, Sep 10, 8:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT SUN SEP 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL ELK CITY 35.40N 99.41W
09/10/2006 E0.75 INCH BECKHAM OK FIRE DEPT/RESCUE
&&
JPIKESpecial weather statement, Sep 10, 8:49 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 849 PM CDT SUN SEP 10 2006 OKZ035-110200- KIOWA OK- 849 PM CDT SUN SEP 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF HOBART AT 849 PM CDT...MOVING SOUTHEAST AT 25 MPH. PEOPLE IN KIOWA COUNTY...INCLUDING THE CITY OF HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 62 min |
| Sep 10, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 45 min |
| Sep 10, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Sep 10, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 23 min |
| Sep 10, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 38 min |
| Sep 10, 8:11 PM CDT | Tornado Warning | OUN | Custer, Washita | 34 min |
| Sep 10, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 36 min |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.